Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 156, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 8, 2000, 5:12 PM MDT for Sheridan County, Nebraska. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 8, 2000, 5:12 PM MDT (23:12 UTC)
- Expired
- Jul 8, 2000, 6:15 PM MDT
- In force
- 63 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 163 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 5:20 PM MDT | Hail 1 | Rushville, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 526 J/kg
- Mixed-layer CIN
- -427 J/kg
- Mixed-layer LCL
- 2650 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
301 WUUS53 KLBF 082313 SVRLBF NEC161-090015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 512 PM MDT SAT JUL 8 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 615 PM MDT * AT 511 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTH OF RUSHVILLE...MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... 8 MILES NORTH OF HAY SPRINGS AROUND 545 PM MDT THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL WHICH MAY CAUSE SERIOUS INJURY AND SEVERE DAMAGE TO PROPERTY. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 12:52 PM MDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jul 8, 12:52 PM MDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 152 PM CDT SAT JUL 8 2000 ...TSRA CHANCES TO BE THE MAIN FCST PROBLEM THRU THE PERIOD... BELIEVE...BASED ON WATER VAPOR IMAGERY...THAT 6 HR FCSTS FROM ALL MODELS WERE TOO SLOW WITH UPPER FEATURE PASSING THRU NW NEBRASKA ATTM. TCU/TSRA GOING UP ALL ACROSS THE MOUNTAINS OF CO INTO NM... AND WATER VAPOR HINTS AT WEAK FEATURE MOVING NWD ON WRN SIDE OF RIDGE...MOVING INTO SRN CO. 16Z SFC ANALYSIS HAD TROF AXIS FROM ABOUT MERRIMAN TO SNY...A LITTLE AHEAD OF LOCAL RUN 10KM ETA POSITIONING OFF OF LAST NIGHTS RUN. MSAS SHOWING SOME CONVERGENCE ALONG THIS LINE...BUT WEAK SHRA TRYING TO DVLP FURTHER W. WILL ALSO HAVE TO WATCH NERN ZONES...BEST LLVL MOISTURE CONVERGENCE NOTED BY MSAS WAS IN SC SD AND WITH TROF AXIS IN VCNTY...SOME SWWD BUILDING OF STORMS...IF ANY DEVELOP...WILL BE POSSIBLE. SOME HIGH LVL CU DEVELOPING THERE NOW... PRECIP CHANCES WILL BE INCLUDED IN WRN ZONES BASED ON SHORT WAVE MOVING INTO THE AREA BY LATE AFT/EARLY EVE...AND WILL WAIT ON NERN ZONES TIL ISSUANCE TIME. ALTHOUGH THE ETA DOES A GOOD JOB DEVELOPING PRECIP IN THE ERN PANHANDLE BY LATE AFTERNOON...I DON/T BUY THE ETA/S MOVING THAT COMPLEX OF STORMS EWD INTO WC NEBRASKA DURING THE EVENING. THE ATMOSPHERE SHOULD BE TOO WARM ALOFT (H7-H5) TO SUPPORT SUSTAINED DVLPMT. SO WILL INCLUDE WORDING FOR -TSRA WEST OF A VTN-IML LINE TONIGHT...AND MATCH WORDING WITH 88D PICS BEFORE ISSUANCE. MODELS SOUNDINGS INDICATE DOWNBURST POTENTIAL IN THE W AND BASED ON WHAT HAPPENED IN THE WRN PANHANDLE LAST NIGHT...THAT LOOKS REASONABLE. A MORE SIGNIFICANT SHORT WAVE WITH STRONGER FORCING AND ULTIMATE COOLING ALOFT WILL ENTER THE NWRN CWA BY LATE AFTERNOON SUN. WEAK COLD FRONT REMAINS IN THAT AREA AS WELL...ALTHOUGH ETA HAS BEST FORCING INTO SD. TROF AXIS SHOULD BE A LITTLE FURTHER E THAN IT IS TODAY ALTHOUGH CONVERGENCE ALONG IT LOOKS WEAK INITIALLY. WARM FRONT SHOULD DEVELOP ALONG THE SD/NEB BORDER WITH TSRA TO FORM NEAR IT AND RIDE EWD. OUTFLOW FROM THIS COMPLEX SHOULD HELP TO DRIVE COLD FRONT SEWD DURING SUNDAY EVE INTO MON MORNING. STRONG LLVL CONVERGENCE NOTED IN SW NEB AROUND MIDNIGHT BY ETA...BUT IN THE VCNTY OF +16 TO +17 C 700 MB TEMPS. AVN WILL PAINT A DIFFERENT PICTURE IF IT VERIFIES...DEVELOPING COMPLEX ACROSS WC NEB BY SUNDAY NIGHT. WILL INCLUDE HIGHEST POPS IN THE NRN ZONES WHERE BEST LARGE SCALE LIFT WILL HELP TO WEAKEN CAP AND LOW LEVEL FORCING BEST TO FOCUS STORMS...BUT WILL INCLUDE POPS FOR ALL AREAS. AHEAD OF FRONT... SW NEB COULD GET CLOSE TO RECORDS...LBF/S IS 103 FOR SUNDAY. WILL KEEP WITH GOING FCST OF AROUND 100...EVEN THO SRN TIER OF ZONES MAY GET CLOSER TO 105. THE PROBLEM IS...AREAS NEAR THE TROF AXIS ARE NOT MIXING TO FULL POTENTIAL TODAY...WHICH WILL LIKELY OCCUR TMRW AS WELL...SO WILL KEEP WITH GOING FCST AND AVOID EXTREMES. MONDAY WILL BE A TRICK AS AVN HANGS UP FRONT ACROSS ERN ZONES...THEN WASHES IT OUT BY EVENING. HIGHER LEVEL MOISTURE SHOULD KEEPS DOWN SOMEWHAT...BUT STILL IN THE 90S. WILL INCLUDE LOW POPS IN NERN AND WRN ZONES BASED ON BEST LOW LVL FORCING MECHANISMS...BUT THE PLACEMENT OF THESE ALL DEPENDS ON WHAT HAPPENS IN THE NEXT 24-36 HRS. IN THE EXTENDED...AS HIGH REBUILDS IN THE 4-CORNERS REGION...BEST MOISTURE TRAJECTORY WOULD BE ACROSS NRN ZONES. NOT SOLD ON THE IDEA THAT WED WILL BE DRY...BUT WON/T STRAY TOO FAR OFF OF CURRENT EFP TO AVOID A YO-YO. .LBF...NONE JWS
In the hours before
Local storm report, Jul 8, 4:43 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
543 PM CDT SAT JUL 8 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....X
0508 PM 5 S GORDON NE 1.25 INCH HAIL
07/08/00 SHERIDAN
0540 PM CLINTON NE 1.75 INCH HAIL
07/08/00 SHERIDAN
FWMThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 4:12 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.